Alert archive / Texas / Flash Flood Warnings in 2008
Flash Flood Warning 87, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Oct 6, 2008, 10:04 PM CDT for Anderson County, Henderson County, Texas. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 6, 2008, 10:04 PM CDT (03:04 UTC)
- Expired
- Oct 6, 2008, 11:02 PM CDT
- In force
- 58 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Anderson County, TX, Henderson County, TX
The radar
The Shreveport radar (KSHV), 181 km from the middle of the area, began a volume at 03:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 3.1 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2345 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 755 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KFWD 070304
FFWFWD
TXC001-213-070500-
/O.NEW.KFWD.FF.W.0087.081007T0304Z-081007T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
1004 PM CDT MON OCT 6 2008
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN ANDERSON COUNTY IN NORTHEAST TEXAS
SOUTHEASTERN HENDERSON COUNTY IN NORTHEAST TEXAS
* UNTIL MIDNIGHT CDT
* AT 1003 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
THUNDERSTORMS WITH HEAVY RAIN NEAR FRANKSTON MOVING NORTHEAST AT 28
MPH. RADAR INDICATES THAT 1 TO 2 INCHES OF RAIN HAS ALREADY FALLEN.
ANOTHER 1 INCH WILL BE POSSIBLE THROUGH MIDNIGHT CDT. FLOODING WAS
REPORTED IN FRANKSTON WITH WATER OVER HIGHWAY 175.
* LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN
INCLUDE...COFFEE CITY.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLASH FLOODS. IT IS VERY DIFFICULT AT NIGHT TO TELL HOW
MUCH WATER IS ON THE ROADS. IT ONLY TAKES TWO FEET OF RUSHING WATER
TO CARRY AWAY MOST SPORT UTILITY VEHICLES AND PICKUPS. MOTORISTS
SHOULD NOT DRIVE THROUGH WATER OF UNKNOWN DEPTH. TAKE A DIFFERENT
ROUTE TO REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES.
LAT...LON 3168 9531 3153 9575 3156 9575 3157 9572
3158 9573 3160 9571 3165 9573 3215 9559
3219 9548 3203 9544 3186 9545
$$
07/BB1 follow-up statement
000
WGUS74 KFWD 070402
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1102 PM CDT MON OCT 6 2008
TXC001-213-070410-
/O.CAN.KFWD.FF.W.0087.000000T0000Z-081007T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HENDERSON TX-ANDERSON TX-
1102 PM CDT MON OCT 6 2008
...THE FLASH FLOOD WARNING FOR EASTERN ANDERSON AND SOUTHEASTERN
HENDERSON COUNTIES IS CANCELLED...
THE HEAVY RAINFALL HAS ENDED ACROSS THE WARNED AREA...THEREFORE THE
FLASH FLOOD WARNING HAS BEEN CANCELLED.
TO REPORT PREVIOUS FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
FORT WORTH.
LAT...LON 3168 9531 3153 9575 3156 9575 3157 9572
3158 9573 3160 9571 3165 9573 3215 9559
3219 9548 3203 9544 3186 9545
$$
13What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Oct 6, 6:22 PM CDT, 3 hours 42 minutes earlier.
Area forecast discussion, Oct 6, 6:22 PM CDT, 3 hours 42 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 622 PM CDT MON OCT 6 2008 .AVIATION... 00Z TAFS TIMING OF SHRA/TSRA A BIT OF A CHALLENGE THROUGH THE LATE EVENING HOURS. EXPECT BEST CHANCE FOR PRECIP AT METRO SITES FROM 01 TO 03Z. OFF AND ON SHOWERS ARE EXPECTED NEAR THE WACO TERMINAL THROUGH MUCH OF THE NIGHT...AS SHOWERS DEVELOPING OVER THE HILL COUNTRY MOVE ACROSS CENTRAL TEXAS. COLD FRONT SHOULD PASS TAF SITES NEAR 11Z WITH GUSTY WINDS ACCOMPANYING THE FRONT AND PERSISTING THROUGH TUESDAY. ALSO EXPECT MVFR CIGS BEHIND THE FRONT THROUGH ABOUT 16 TO 17Z. THANKS FORT WORTH CWSU FOR COLLABORATION. && .PREV DISCUSSION... /ISSUED 300 PM CDT MON OCT 6 2008/ 300 PM UPPER LOW CENTERED OVER KANSAS THIS AFTERNOON. ASSOCIATED LIFT CURRENTLY OVER NORTH TEXAS SHOULD BE MOVING EAST OF THE AREA BEFORE NOON TOMORROW. HAVE LIKELY POPS IN THE SOUTH THROUGH NORTHEAST THIS EVENING...BECOMING JUST A BIT OF LINGERING POPS OVER THE FAR EAST AFTER SUNRISE. KEPT THE SHOWERS AND THUNDERSTORM WORDING FOR EVENING...THEN EXPECT PRIMARILY SHOWERS WITH POSSIBLE ISOLATED THUNDER AFTER MIDNIGHT. COLD FRONT SHOULD ENTER NORTHWEST ZONES JUST AFTER MIDNIGHT...AND SWEEP ON THROUGH THE SOUTHEAST ZONES BY EARLY AFTERNOON. IN THE EXTENDED...12Z ECMWF RUN LOOKS VERY SIMILAR TO PREVIOUS 00Z ECMWF. 12Z GFS IS A MAJOR DEPARTURE FROM PREVIOUS GFS RUN. BOT MODELS AGREE THAT DEEP UPPER LOW ENTERS GREAT BASIN SATURDAY...AND ECMWF THEN MOVES IT NORTHEAST INTO UPPER PLAINS BY MONDAY MORNING. OLD GFS BROUGHT UPPER LOW OVER THE TX/OK PANHANDLE BY MONDAY...NEW GFS SENDS IT OVER NEBRASKA. WITH SO MUCH UNCERTAINTY AND LACK OF RUN TO RUN CONTINUITY FROM THE GFS...HAVE NOT CHANGED PREVIOUS EXTENDED FORECAST WHICH WAS BASED MORE ON THE ECMWF. ONLY DEPARTURE FROM ECMWF IS THAT TEMPERATURES OVER THE WEEKEND WERE MODERATED A BIT FOR CLOUD COVER AND CHANCE PRECIPITATION. 84 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 62 81 55 86 57 / 60 10 5 0 0 WACO, TX 65 83 56 84 57 / 60 10 5 0 0 PARIS, TX 62 76 52 81 51 / 80 20 5 0 0 DENTON, TX 59 79 49 84 52 / 50 5 5 0 0 MCKINNEY, TX 60 81 48 84 51 / 70 10 5 0 0 DALLAS, TX 63 79 58 86 60 / 60 10 5 0 0 TERRELL, TX 64 78 53 83 54 / 70 10 5 0 0 CORSICANA, TX 62 83 54 85 56 / 70 10 5 0 0 TEMPLE, TX 65 84 54 85 56 / 60 10 5 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Oct 6, 7:30 PM CDT, 2 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 730 PM CDT MON OCT 6 2008 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-071200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 730 PM CDT MON OCT 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TONIGHT. THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND TONIGHT. SOME STORMS THIS AFTERNOON AND EARLY EVENING MAY BE SEVERE WITH LARGE HAIL AND WINDS TO 60 MPH. FREQUENT CLOUD TO GROUND LIGHTNING MAY ALSO ACCOMPANY THE STORMS. A TORNADO OR TWO WILL MAY ALSO OCCUR SOUTHEAST OF A WACO TO ATHENS LINE. ADDITIONAL STORMS WILL LINGER OVER NORTH TEXAS AFTER MIDNIGHT WITH CLOUD TO GROUND LIGHTNING THE MAIN HAZARD. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ISOLATED STORMS WILL BE POSSIBLE ALONG AND EAST OF A PARIS TO CENTERVILLE LINE TUESDAY MORNING. OTHERWISE...STORMS WILL BE POSSIBLE AGAIN SATURDAY AND SUNDAY. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUESTED SOUTH OF INTERSTATE 20.
In the hours before
Special weather statement, Oct 6, 9:05 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
905 PM CDT MON OCT 6 2008
TXZ103-104-070230-
DENTON TX-COLLIN TX-
905 PM CDT MON OCT 6 2008
...SIGNIFICANT WEATHER ADVISORY FOR...
COLLIN COUNTY
SOUTHEASTERN DENTON COUNTY
AT 905 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTH OF
FRISCO TO FRISCO TO LEWISVILLE...MOVING EAST AT 37 MPH.
CITIES IN THE PATH OF THESE STORMS INCLUDE ALLEN...ANNA...CELINA...
FAIRVIEW...FRISCO...HEBRON...LEWISVILLE...LOWRY CROSSING...LUCAS...
MCKINNEY...MURPHY...PARKER...PLANO...PRINCETON...PROSPER...THE COLONY
AND WYLIE.
FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THESE STORMS.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
LAT...LON 3337 9639 3301 9634 3299 9653 3299 9706
3317 9687 3339 9688
TIME...MOT...LOC 0205Z 289DEG 32KT 3327 9680 3314 9676
3300 9694
SCHULTZSpecial weather statement, Oct 6, 9:29 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
929 PM CDT MON OCT 6 2008
TXZ132-133-143-144-156-157-070300-
JOHNSON TX-SOMERVELL TX-BOSQUE TX-HAMILTON TX-CORYELL TX-LAMPASAS TX-
929 PM CDT MON OCT 6 2008
...SIGNIFICANT WEATHER ADVISORY FOR...
BOSQUE COUNTY
NORTHWESTERN CORYELL COUNTY
EASTERN HAMILTON COUNTY
SOUTHWESTERN JOHNSON COUNTY
NORTH CENTRAL LAMPASAS COUNTY
SOMERVELL COUNTY
AT 929 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES SOUTH OF
GRANBURY TO 12 MILES EAST OF HAMILTON TO 21 MILES SOUTH OF
HAMILTON...MOVING EAST AT 25 MPH.
CITIES IN THE PATH OF THESE STORMS INCLUDE CLIFTON...CRANFILLS GAP...
EVANT...GLEN ROSE...IREDELL...MERIDIAN...CLEBURNE STATE PARK...
DINOSAUR VALLEY STATE PARK AND MERIDIAN STATE PARK.
FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THESE STORMS.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
LAT...LON 3135 9838 3142 9826 3146 9829 3176 9803
3206 9793 3210 9787 3215 9790 3229 9785
3228 9739 3220 9742 3219 9746 3217 9745
3214 9749 3203 9748 3175 9757 3133 9793
TIME...MOT...LOC 0229Z 272DEG 22KT 3221 9777 3176 9792
3142 9821
SCHULTZLocal storm report, Oct 6, 9:30 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
930 PM CDT MON OCT 06 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0929 PM TSTM WND GST FRANKSTON 32.06N 95.50W
10/06/2008 E60 MPH ANDERSON TX TRAINED SPOTTER
ALSO PEA-SIZE HAIL IN TOWN..Local storm report, Oct 6, 9:45 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
945 PM CDT MON OCT 06 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0829 PM TORNADO 6 WSW MONTALBA 31.84N 95.82W
10/06/2008 ANDERSON TX EMERGENCY MNGR
EM REPORTED TORNADO IN TENNESSEE COLONYLocal storm report, Oct 6, 9:47 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
947 PM CDT MON OCT 06 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0829 PM TORNADO 6 WSW MONTALBA 31.84N 95.82W
10/06/2008 ANDERSON TX EMERGENCY MNGR
EMERGENCY MANAGEMENT COORDINATOR REPORTED TORNADO IN
TENNESSEE COLONYSpecial weather statement, Oct 6, 10:00 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1000 PM CDT MON OCT 6 2008
TXZ156-070330-
LAMPASAS TX-
1000 PM CDT MON OCT 6 2008
...SIGNIFICANT WEATHER ADVISORY FOR...
LAMPASAS COUNTY
AT 1000 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 15 MILES EAST OF SAN SABA...MOVING NORTHEAST AT
23 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.
LAT...LON 3133 9840 3144 9823 3143 9822 3125 9809
3105 9845 3109 9848 3110 9847 3111 9849
3123 9858
TIME...MOT...LOC 0300Z 240DEG 20KT 3121 9844
SCHULTZThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 6, 7:09 PM CDT | Special Weather Statement | FWD | Parker | 36 min |
| Oct 6, 7:15 PM CDT | Areal Flood Advisory | FWD | Freestone, Limestone | 3 hr |
| Oct 6, 7:19 PM CDT | Severe Thunderstorm Warning | FWD | Robertson | 32 min |
| Oct 6, 7:25 PM CDT | Special Weather Statement | FWD | Parker | 35 min |
| Oct 6, 7:29 PM CDT | Tornado Warning | FWD | Freestone, Limestone | 46 min |
| Oct 6, 7:48 PM CDT | Severe Thunderstorm Warning | FWD | Denton, Wise | 42 min |
| Oct 6, 7:57 PM CDT | Tornado Warning | FWD | Leon, Robertson | 48 min |
| Oct 6, 8:07 PM CDT | Severe Thunderstorm Warning | FWD | Anderson, Freestone, Henderson | 53 min |
| Oct 6, 8:10 PM CDT | Severe Thunderstorm Warning | FWD | Comanche, Erath | 27 min |
| Oct 6, 8:16 PM CDT | Special Weather Statement | FWD | Mills | 29 min |
| Oct 6, 8:35 PM CDT | Tornado Warning | FWD | Anderson, Henderson | 40 min |
| Oct 6, 9:00 PM CDT | Tornado Warning | FWD | Freestone, Leon | 45 min |
| Oct 6, 9:02 PM CDT | Special Weather Statement | FWD | Hamilton | 28 min |
| Oct 6, 9:05 PM CDT | Special Weather Statement | FWD | Collin | 25 min |
| Oct 6, 9:08 PM CDT | Severe Thunderstorm Warning | FWD | Collin | 37 min |
| Oct 6, 9:11 PM CDT | Tornado Warning | FWD | Anderson, Henderson | 19 min |
| Oct 6, 9:29 PM CDT | Special Weather Statement | FWD | Bosque, Somervell | 31 min |
| Oct 6, 9:46 PM CDT | Severe Thunderstorm Warning | FWD | Anderson, Leon | 59 min |
| Oct 6, 10:00 PM CDT | Special Weather Statement | FWD | Lampasas | 30 min |
| Oct 6, 11:54 PM CDT | Special Weather Statement | FWD | Navarro | 36 min |
| Oct 7, 1:10 AM CDT | Special Weather Statement | FWD | Henderson, Van Zandt | 35 min |
| Oct 7, 6:26 AM CDT | Wind Advisory | FWD | Bell, Bosque, Collin, Comanche, Cooke, Coryell and 23 more | 12 hr |
Nearby
Flash Flood Warnings in Texas, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.